Doctors Lounge - Nephrology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Miscellaneous Nephrology Topics
Question: Urinalysis & Low Creatin Levels!
|jan p - Sun Feb 08, 2004 11:00 am||
I am a 54 yr. old female and on methadone, 120 mg. daily, on 4 of urine screens I have been told by my counselor that my creatin levels were low! She said that the urine screen showed my urine to be light in color. To a methadone clinic this often means you are not taking your medication or trying to get over! I've been on methadone for 27 years now with all clean urine screens so believe me I'm not trying to get over on them in any way. I receive medication monthly & to get to that point you must be compliant with all clinic policies and they are strict.
My Dr. has changed my blood pressure meds, I do drink allot of coffee in the morning prior to going to my clinic and I also drink allot of water throughout the day.
My levels were low for July, Oct., Nov., & Dec. My BP meds were changed in June 2003 and again in Jan. 2004 - would this have an effect on my levels. As I mentioned before the clinic only does screens so I have no numbers when they say low!!!
What would cause this to happen? My counselor tells me not to worry about it but I do as I do not want to lose my monthly priviledge after all these years in compliance. I live 1-1/2 hour one-way to my clinic and that is another reason as winter weather can be very bad here in Mid Coast Maine.
Looking for answers and thank you.
|Dr. Russell M - Wed Feb 11, 2004 12:55 pm||
I presume you are in some kind of detoxification program with methadone maintenance. I feel it would be best to consult with your counselor at your methadone clinic for clarification of your doubts. As you have pointed out yourself, the clinic is of the opinion that the low creatinine levels found in your urine is not something to be worried about.
A low creatinine level could indicate tampering with sample. So, it would be best to be forthright and convince them of your compliance. You may also consult with your medical doctor regarding the same to find out the cause behind thins. Indeed, Maine is no place to find what winter is all about.
Sorry I could not be of more help here.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.